Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 199, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 3, 2009, 2:41 PM CDT for Caddo Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 3, 2009, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 29 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:23 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 10:23 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1023 AM CDT WED JUN 3 2009 ...NO FORECAST UPDATE WILL BE MADE AT THIS TIME... .DISCUSSION... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN OVERNIGHT CONVECTIVE COMPLEX CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY LATE THIS MORNING. WITH A PLETHORA OF MESOSCALE BOUNDARIES IN PLACE...A LITTLE BIT OF REDEVELOPMENT COULD TAKE PLACE THIS AFTERNOON IN THE MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF AN APPROACHING COLD FRONT. SPEAKING OF...THE FRONT HAS STARTED ENCROACHING UPON NORTHWESTERN PARTS OF THE FORECAST AREA. IT SHOULD SLOWLY MOVE THROUGH THE REGION OVER THE NEXT 24 HOURS OR SO...DRIVEN BY A SERIES OF SHORTWAVE TROUGHS. AFTER LOOKING AT THINGS...I FEEL THE OVERALL RISK FOR SEVERE STORMS IS NEXT TO NOTHING. LOW-LEVEL WIND SHEAR VALUES ARE WEAK /GENERALLY ON THE ORDER OF 10-15 KNOTS/. EVEN THOUGH THESE VALUES COULD BE A LITTLE HIGHER IN VICINITY OF THE FRONT...THE LACK OF STRONGER SYNOPTIC SCALE FORCING SHOULD KEEP THUNDERSTORM INTENSITY DOWN A BIT. IF WE CAN GET MID-LEVEL LAPSE RATES TO STEEPEN ENOUGH...I CANNOT RULE OUT AN ISOLATED HAIL-PRODUCING STORM. THAT SHOULD BE THE EXCEPTION AND NOT THE RULE THOUGH...AND WILL DOWNPLAY ANY SEVERE WEATHER RISK FOR THIS AFTERNOON. THE AIRMASS REMAINS QUITE MOIST...WITH PRECIPITABLE WATER VALUES FORECAST TO APPROACH 2 INCHES NEAR THE FRONT. THIS COULD MAKE SOME EFFICIENT RAINMAKERS WITH SOME OF THE STRONGER STORMS. THE RESULT COULD BE A LITTLE BIT OF PONDING OF WATER ON AREA ROADWAYS. OVERALL...THE ONGOING FORECAST APPEARS TO BE IN DECENT SHAPE AND WILL NOT MAKE ANY CHANGES AT THIS TIME. /21/ && .AVIATION... SE MOVING OUTFLOW BOUNDARY ALONG A LINE FROM KELD...TO KSHV MAY KICK OFF A FEW TSRA OVER THE NEXT HOUR OR SO...BUT ACTIVITY SHOULD DIMINISH AS OUTFLOW WASHES OUT. ALSO...A FEW SHOWERS LEFT OVER FROM THE EARLY MORNING MCS REMAIN ACROSS SW AR...AND SHOULD CONTINUE TO DIE OFF OVER THE NEXT HOUR OR SO AS WELL. COLD FRONT APPEARS TO BE ROUGHLY ALONG A LINE FROM KNLC...TO KCRS...TO KCLL. THE FRONT WILL GRADUALLY PUSH THROUGH THE AREA BEGINNING LATE THIS MORNING IN THE N AND W AND THROUGH THE SE PORTIONS OF THE REGION BY LATE TONIGHT. CONVECTION WILL BE POSSIBLE THIS AFTERNOON WITH DAYTIME HEATING... ESPECIALLY AS THE FRONT APPROACHES...BUT SHOULD REMAIN SCT IN NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING...AND/OR WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL PASSAGE... AND WILL LIKELY NOT LIFT UNTIL MIDDAY THURSDAY. SE WINDS 5-10 KT WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER FROPA. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 64 82 61 89 / 50 50 10 0 0 MLU 88 67 79 61 86 / 50 70 30 0 0 DEQ 80 59 80 56 87 / 80 50 10 0 0 TXK 83 62 78 59 87 / 60 50 10 0 0 ELD 86 62 78 56 86 / 60 70 20 0 0 TYR 85 63 83 61 89 / 50 30 10 0 0 GGG 86 64 82 59 89 / 50 40 10 0 0 LFK 89 66 85 62 91 / 50 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...D. BUTTS AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 11:20 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 AM CDT WED JUN 3 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1120 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THOUGH IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. D. BUTTS
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:02 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 28 min |
| Jun 3, 3:37 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 38 min |
| Jun 3, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 63 min |
| Jun 3, 2:31 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 44 min |
| Jun 3, 3:24 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 36 min |
| Jun 3, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 45 min |
| Jun 3, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 44 min |
| Jun 3, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 41 min |
| Jun 3, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 58 min |
| Jun 3, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 27 min |
| Jun 3, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Red River, Winn | 62 min |
| Jun 3, 5:41 PM CDT | Flash Flood Warning | SHV | Union | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.